MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX05RW
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted g5: 510(k): k122590 the involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of the retention sample from the involved product code/lot# combination.Visual inspection revealed there were no anomalies, such as a break, in the appearance.The sample was tested for its gas transfer performance in accordance with the manufacturer shipping inspection protocol.Bovine blood arranged to hb12.0 g/dl, temperature 37oc., ph:7.4, svo2:65% and pvco2:45mmhg was circulated in the oxygenator module under the following conditions: @ v/q=1, fio2=100% and the flow rate of 2l/min.And 1/min.The following results were found: o2 transfer: @2l/min.= 118ml/min.@1l/min.= 68ml/min.Co2 removal: @2l/min.= 97ml/min.@1l/min.= 57ml/min.No anomalies were revealed in the gas transfer performance of the retention sample, with the obtained values meeting the manufacturer specifications.A review of the device history record and the product release decision control sheet of the reported product code/lot number combination was conducted with no findings.Ifu states: measure blood gases and make necessary adjustments as follows.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.This investigation results verified the retention sample was of the normal product.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the perfusionist changed out the capiox oxygenator; after initiating the bypass initial po2 was 250, and after thirty minutes po2 dropped down to 45 mmhg.The procedure outcome and patient outcome was unknown.Blood loss was not reported.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8458989
Report Number9681834-2019-00043
Device Sequence Number2978048
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public04987350763471
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberCX*RX05RW
Device Lot Number180912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;